62282members
327895posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Joint pain

1 REPLY 1
Member

Re: Joint pain

 

Hi Munchkin

 

Thanks for posting. It sounds as if you’re having a tough time with your symptoms. Tamoxifen can cause effects of menopause, such as joint pain that you describe.

 

Unfortunately, we’re unable to recommend products to counteract the side effects that you are feeling in your joints apart from pain relief such as ibuprofen.

 

Many people ask about vitamin and herb supplements. There is often the belief that vitamins and herbs are safe as they are considered natural but herbal treatments don’t have to comply with the same regulations or rigorous testing that conventional medicines do. For many products there is a lack of research to support its use and some can interfere with conventional medicines including cancer treatments. 

 

You can search here for information about individual herbs and vitamins. Each has sections on existing evidence and what known interaction there is with other medications. There is a consumer version or a health professional link for more details.

 

It’s important that you speak to your hospital team to be assessed properly, they may wish to send you for further tests or to talk about different hormone therapies. You can also ask about taking supplements.

 

Here at Breast Cancer Care, we offer a variety of services which may be helpful to support you now or in the future.

 

You’re also welcome to call our free, confidential Helpline if you would like to talk this through or have any further questions. The number is 0808 800 6000.

 

Our opening hours are Monday to Friday 9am - 4pm and 9am -1pm on Saturday. Out of hours you can leave a message and we will call you back when we next open.  

 

We are currently reviewing our Forum service and wonder if you would have five to 10 minutes to complete a short survey. The survey will help us gather information about this service and understand more about any improvements we can make.

Best wishes

 

Addie

 

Breast Cancer Care Nurse

 

Please read the Ask Our Nurses disclaimer. This thread will now be closed from further replies. If you have any additional questions or would like to provide feedback, please start a new thread.

 

 

Member

Joint pain

Hi, I’ve been on tamoxifen now for over 18months, side effects haven’t been too bad, though recently though I’ve been experiencing pain, all over parts of body, feet, fingers, knees hips, shoulder etc..I do Pilates once a week, also I run a 5k every Saturday, though last wknd, I had to walk as leg pain was quite bad. My question is, what medication can you take over the counter for this that doesn’t interfere with tamoxifen, I read that glucosamine helps? Thank you.